Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 85, NWS Tallahassee, FL

June 28, 2009Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at Jun 28, 2009, 8:26 PM EDT for Wakulla County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2009, 8:26 PM EDT (00:26 UTC)
Expired
Jun 28, 2009, 9:00 PM EDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:40 PM EDTFUNNEL CLOUDCrawfordville, FL
Jun 28, 8:40 PM EDTTSTM WND DMGCrawfordville, FLNUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2035 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2035 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 290026
TORTAE
FLC129-290100-
/O.NEW.KTAE.TO.W.0085.090629T0026Z-090629T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  WAKULLA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF CRAWFORDVILLE...

* UNTIL 900 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  CRAWFORDVILLE...MOVING SOUTHWEST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  CRAWFORDVILLE BY 840 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN
GEORGIA.

&&

LAT...LON 3006 8438 3013 8458 3028 8439 3025 8432
TIME...MOT...LOC 0025Z 031DEG 9KT 3024 8437

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 28, 3:55 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 3:55 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR ISSUANCE OF TS WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT SUN JUN 28 2009

FORECAST UPDATED FOR ISSUANCE OF TS WATCH 531 UNTIL 9 PM EDT THIS
EVENING FOR ALL OF SW AND SCNTRL GA AND FOR THE EASTERN BIG BEND
EXCEPT DIXIE COUNTY ...

.PREV DISCUSSION...
.SYNOPSIS...
DURING THE EARLY AFTN...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS
THE NRN TIER GA COUNTIES...OR SOUTH OF W-E ORIENTED PRE-FRONTAL
TROUGH AND NEAR SHORTWAVE. THESE STORMS WERE RACING SEWD (UNDER
SEABREEZE REGIME 9) AND A FEW WERE PRODUCING DIME TO NICKLE SIZE
HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL CONVECTION BEGAN
TO DEVELOP ACROSS THE COASTAL SEABREEZE. BY MID AFTN SEVERE STORMS
WITH NICKLE SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE
NOTED ACROSS SWATCH OF SRN GA NECESSITATING A TS WATCH.

AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A TROUGH OFF THE W
COAST OF CANADA AND OTHER OFF THE E COAST OF THE U.S. IN BETWEEN...
A PROGRESSIVE UPPER CLOSED LOW WAS MOVING EWD ACROSS WRN GREAT LAKES
...ANOTHER LOW WAS NOTED WITHIN ERN TROUGH AND JUST OFF SRN NEW
ENGLAND. GREAT LAKES LOW CONTINUES TO FLATTEN THE NRN EXTENT OF
PLAINS RIDGE...ALTHOUGH SRN EXTENT HOLDING STRONG OVER THE SRN
PLAINS. LOOKING SOUTH...A TUTT CELL CONTINUES TO DRIFT WWD ACROSS
THE SWRN GULF OF MEXICO.

OVER THE SHORT TERM...RIDGE WILL REMAIN ANCHORED OVER WRN CONUS WITH
NE EXTENSION OVR NRN PLAINS. THE SLOW MOVING UPPER LOW OVER SRN NEW
ENGLAND WILL BE KICKED EWD AS THE GREAT LAKES SYSTEM DROPS SEWD
AMPLIFYING A TROUGH OVER ERN CONUS. BY 12Z TUES LOW WILL BE OVER LWR
GREAT LAKES. THIS PATTERN OF A RIDGE OUT WEST AND A TROUGH OVER ERN
CONUS WILL CONTINUE THRU PERIOD. THIS PLACES OUR LOCAL AREA
PRIMARILY UNDER MID TO UPPER LEVEL WNW FLOW.

AT LOWER LEVELS...
SURFACE ANALYSIS SHOWS A STRONG COLD FRONT MARCHING SEWD ACROSS THE
LWR MS VALLEY. CLOSER TO HOME...LOW PRESSURE EXISTS ALONG THE
CAROLINA COAST WITH A PRE-FRONTAL FRONT EXTENDING BACK ACROSS SC AND
SRN GA. LOOKING SOUTH...HIGH OVER S FL WITH SUBTROPICAL RIDGE AXIS
EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF.
A TROPICAL WAVE HAS MOVED INLAND OVER THE YUCATAN PENINSULA. LOCAL
AREA BETWEEN CAROLINA LOW/FRONT AND S FL HIGH/RIDGE MAY YIELD
MODERATE WNW FLOW.

OVER THE SHORT TERM...AS THE UPPER ERN TROUGH TROUGH AMPLIFIES OVER
THE ERN U.S...IT WILL HELP TO DRIVE THE MISS VALLEY COLD FRONT WELL
INTO DIXIE. SOME MODEL DIFFERENCE ON HOW FAR S IT WILL REACH. THE
NAM/GFS ARE MUCH QUICKER PUSHING THE FRONT THROUGH THE REGION...
PLACING IT ALONG THE COAST OR JUST OFFSHORE BY 12Z TUE. MEANWHILE...
THE ECMWF IS MUCH SLOWER AND ACTUALLY STALLS IT OVER THE INTERIOR.
THE ECMWF SOLUTION FAVORS CLIMATOLOGY AND STEERING FLOW IS MORE WNW
TO NW THAN N/NW AS FRONT APPROACHES EASTERN TROUGH. SO THIS WILL BE
BIG FORECAST QUESTION NEXT 24 HRS. FOR NOW WILL FAVOR GFS/NGM WHICH
SHOWS WSW-ENE FRONT BECOMING QSTNRY OVER CNTRL GA S/CNTRL ALA
AND WWD INTO TX TONIGHT AND MONDAY...THEN INTO THE FL PANHANDLE
06Z-12Z TUES AND INTO NORTHERN PENINSULA ON TUESDAY AFTN.

THE TROPICAL WAVE STANDS LITTLE CHANCE OF ORGANIZING WHILE OVER
LAND. ONCE IT EMERGES OVER THE S CENTRAL OR SW GULF...THAT MAY
CHANGE. HOWEVER..THE DELAY AND MORE WWD POSITION MEANS THAT IT WILL
NOT BE PICKED UP THE THE ERN U.S. TROUGH LIKE PRIOR RUNS OF THE GFS
(AND SOME OTHER TRACK GUIDANCE) HAD BEEN ADVERTISING. BOTTOM
LINE...THE THREAT TO FL IS NEGLIGIBLE.

&&

.SHORT TERM...REST OF THIS AFTN INTO WEDNESDAY...
REST OF THIS AFTERNOON AND INTO THIS EVENING...
12Z REGIONAL SOUNDINGS SHOW WLY FLOW TO H5 THEN NNW ABOVE. 1000-700
MB MEAN VECTOR WINDS WILL BE WNW AROUND 10 KT (REGIME 8 OR MORE
LIKELY REGIME 9). RUC AND SATELLITE SHOW A SHORTWAVE APPROACHING
FROM NW. AT LOWER LEVELS...SEA BREEZE WILL IGNITE CONVECTION...
ALTHOUGH THE PRESENCE OF THE W-E DIFFUSE PRE-FRONTAL TROUGH SAGGING
S OVER S/CENTRAL GA WILL SERVE AS FOCUS FOR POPS ESPECIALLY ACROSS
OUR NRN ZONES. THIS HAS BEEN WELL DEPICTED BY WRF MODEL SHOWS
CONVECTION DEVELOPING INITIALLY JUST SOUTH OF PRE-FRONTAL TROUGH
ACROSS NRN TIER GA/ALA COUNTIES AND ONE HOUR LATER ALONG COASTAL
SEABREEZE. BY 22Z SHORTWAVE OVER ERN CWA AND CELLS COALESCE W-E
AND INTENSIFY RIGHT ALONG FL/GA/ALA BORDER. WITH AMPLE DIURNAL
HEATING AND DEWPOINTS IN THE MID 70S...STRONG INSTABILITY HAS
OVERCOME WARM TEMPERATURES ALOFT. HIGH PWAT VALUES AND MLCAPE OVER
3500 J/KG ALLOWING FOR STRONGER STORMS COULD THAT MAY RESULT IN WET
MICROBURSTS LATER TODAY.

TONIGHT...BY 12Z MON AND FOLLOWING WRF...THE FRONT WILL BE
APPROACHING OUR NRN ZONES AND WE HAVE CHANCE POPS ACROSS THE NRN
TIER...MAINLY BEFORE TONIGHT. 40-20 PCT N-S POP GRADIENT.

MONDAY...
REGARDLESS OF WHICH MODEL VERIFIES...THE DEEP MOISTURE (PWS > 2)
COUPLED WITH A LOW LEVEL CONFLUENT FLOW AND WARMING ATMOSPHERE SOUTH
OF THE FRONTAL BOUNDARY (WITH DEW POINTS IN THE LOW-MID 70S) WILL
FAVOR INCREASING CAPE PLUS THE INFLUENCE OF THE SEABREEZE AND
ANY OUTFLOW CLASHES WILL FAVOR AN ACTIVE MONDAY WITH STRONG TO
POSSIBLY SEVERE STORMS ACROSS TRI-STATE AREA WITH ISOLATED WET
DOWNBURSTS AND MARGINALLY SEVERE HAIL POSSIBLE WITH THE STRONGER
STORMS. WILL MAINTAIN A 60-50 N-S POP GRADIENT WITH HIGHEST POPS
NEAR AND S OF THE FRONT.

TUESDAY...
THE MODELS CONTINUE TO INDICATE THAT IN WAKE OF FRONT...MOST OF THE
DEEP LAYER MOISTURE REMAINING WILL BE JUST SOUTH OF OUR AREA WITH
PLENTY OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION FROM N-SE.
20-60 NW-SE POP GRADIENTS.

WEDNESDAY...CONTINUED DRYING. 0-30 PCT NW-SE POP GRADIENT.

.LONG TERM...WED NIGHT THROUGH SUN.
THE AMPLIFIED UPPER PATTERN OVER THE COUNTRY WILL CONTINUE INTO THE
EXTENDED PERIOD WITH A VERY BROAD TROUGH OVER THE EASTERN STATES AND
A RIDGE AXIS EXTENDING FROM SOUTH TO NORTH OUT WEST. THE MEAN
SUBTROPICAL RIDGE AXIS WILL REMAIN SOUTHEAST OF THE LOCAL AREA
EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF.
THIS PLACES OUR LOCAL AREA PRIMARILY UNDER MID TO UPPER LEVEL
WESTERLY FLOW.

AT THE SURFACE...THE PERIOD BEGINS WITH A COLD FRONT (THAT WAS
DESCRIBED ABOVE) STALLED NEAR OR OVER THE LOCAL AREA FROM ENE TO
WSW. THE GFS/GFS ENSEMBLE MEAN/ECMWF CONTINUE TO INDICATE MOST OF
THE DEEP LAYER MOISTURE REMAINING JUST SOUTH OF OUR AREA AND PLENTY
OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION. THURSDAY THROUGH
FRIDAY...THE MODELS BEGIN TO DIFFER SLIGHTLY WITH TIMING...BUT
INDICATE A FEW WEAK UPPER-LEVEL IMPULSES TRACKING SOUTHEAST INTO THE
REGION AND A SLIGHT INCREASE IN DEEP LAYER MOISTURE ACROSS THE AREA.
WILL LEAN MORE TOWARD CLIMO FOR POP COVERAGE THROUGH THIS PORTION OF
THE EXTENDED. TEMPERATURES SHOULD REMAIN NEAR AVERAGE THROUGH THE
PERIOD.

&&

.MARINE...THIS AFTN THROUGH TONIGHT.
A PROLONGED PERIOD OF W-SW WINDS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THE ENTIRE FORECAST PERIOD. SPEED WILL GENERALLY BE
10-15 KT BUT OCCASIONALLY INCREASE ABOVE 15 KT. SEAS WILL GENERALLY
RUN 2-4 FT. WAVEWATCH CONTINUES TO SHOW SOME WAVE ENERGY GENERATED
IN THE YUCATAN CHANNEL FROM THE PROLONGED SELY WINDS ASSOCIATED WITH
THE TROPICAL WAVE. HOWEVER...MOST OF THIS ENERGY WILL BE DIRECTED
NWWD AND THERE WILL ONLY BE MINIMAL SWELL REALIZED IN THE NE GULF.
BEST CHANCE OF INCREASED SWELL WILL BE WESTERN MOST PANHANDLE
WATERS.

&&

&&

.FIRE WEATHER...MOIST SOUTHWESTERLY FLOW WITH THE HIGH PRESSURE
RIDGE CENTERED SOUTH OF THE LOCAL AREA WILL KEEP RELATIVE HUMIDITIES
ABOVE CRITICAL THRESHOLDS THROUGH MON. A COLD FRONT WILL APPROACH
THE AREA TONIGHT AND MONDAY...THEN STALL NEAR THE COAST THROUGH THE
MID-WEEK PERIOD. IT IS POSSIBLE THAT ENOUGH DRY AIR WILL WORK IN
BEHIND THE FRONT TO BRING THE RH DOWN BELOW 35 PERCENT FOR A COUPLE
OF HOURS TUE AFTERNOON N OF I-10.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  77  94  73  94 /  30  60  40  50
PANAMA CITY  80  91  77  93 /  20  60  40  40
DOTHAN       77  96  71  95 /  40  60  20  20
ALBANY       77  96  70  95 /  40  60  20  20
VALDOSTA     76  94  73  94 /  30  60  40  40
CROSS CITY   75  91  74  90 /  30  60  50  60
APALACHICOLA 79  90  77  90 /  20  60  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/GODSEY/GIBBS
Hazardous weather outlook, Jun 28, 3:58 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUN 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-290900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
358 PM EDT SUN JUN 28 2009 /258 PM CDT SUN JUN 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR ALL
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS PORTIONS OF THE
EASTERN FLORIDA BIG BEND. THOSE IN AND CLOSE TO THE WATCH AREA
WILL HAVE THE POTENTIAL TO SEE A STRONG OR SEVERE THUNDERSTORMS
INTO THE EVENING HOURS. MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORM ACTIVITY WILL LIKELY LINGER INTO THE LATER EVENING
HOURS...BUT SHOULD BEGIN TO DIMINISH IN STRENGTH AND OVERALL
COVERAGE AFTER SUNSET.

MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF THE FLORIDA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

TEMPERATURES WILL NOT BE QUITE AS HOT ON MONDAY AS CLOUD COVER
AND RAIN CHANCES INCREASE WITH THE ARRIVAL OF A COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY AND A FEW OF THESE
COULD BE STRONG TO SEVERE. THE FRONT WILL STALL NEAR THE GULF
COAST ON TUESDAY...KEEPING RAIN CHANCES IN THE FORECAST. THE
TROPICAL WAVE NEAR THE YUCATAN PENINSULA IS NO LONGER EXPECTED TO
SIGNIFICANTLY IMPACT FLORIDA OR THE NORTHEAST GULF ASIDE FROM
INCREASING MOISTURE AN RAIN CHANCES ACROSS MUCH OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED THIS EVENING FOR SEVERE THUNDERSTORM
WATCH # 531 IN EFFECT UNTIL 900 PM EDT FOR ALL OF SOUTHWEST AND
SOUTH-CENTRAL GEORGIA AS WELL AS PORTIONS OF THE EASTERN FLORIDA
BIG BEND.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Jun 28, 5:01 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT SUN JUN 28 2009

FLZ019-GAZ158>160-282200-
BROOKS-LOWNDES-MADISON-THOMAS-
501 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LOWNDES...AND
THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA AS WELL AS MADISON COUNTY
IN NORTH FLORIDA...

* UNTIL 600 PM EDT

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASVILLE TO
VALDOSTA...MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 28, 6:00 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT SUN JUN 28 2009

ALZ068-069-FLZ011-GAZ142-155-282300-
EARLY-GENEVA-HOUSTON-JACKSON-SEMINOLE-
500 PM CDT SUN JUN 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND HOUSTON
COUNTIES IN SOUTHEAST ALABAMA...SEMINOLE AND EARLY COUNTY IN
SOUTHWEST GEORGIA AND JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 600 PM CDT/700 PM EDT/

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COTTONWOOD...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN EASTERN GENEVA...NORTHERN JACKSON...NORTHWESTERN
SEMINOLE...SOUTHERN HOUSTON AND SOUTHWESTERN EARLY COUNTIES...
INCLUDING THE CITY OF COTTONWOOD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Jun 28, 6:17 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT SUN JUN 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     COOKTOWN                31.21N 84.56W
06/28/2009                   MILLER             GA   EMERGENCY MNGR

            COUPLE OF POWERLINES DOWN.

&&

LANIER
Special weather statement, Jun 28, 6:26 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT SUN JUN 28 2009

GAZ157-158-282330-
GRADY-THOMAS-
626 PM EDT SUN JUN 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 730 PM EDT

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF THOMASVILLE...MOVING
SOUTHEAST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 28, 6:55 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SUN JUN 28 2009

FLZ009>011-016-290000-
GADSDEN-HOLMES-JACKSON-WASHINGTON-
555 PM CDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN...HOLMES...JACKSON
AND WASHINGTON COUNTIES...

* UNTIL 700 PM CDT/800 PM EDT/

AT 554 PM CDT/654 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15
MILES NORTH OF BONIFAY TO 15 MILES EAST OF MARIANNA TO 15 MILES
SOUTHWEST OF CAIRO...MOVING SOUTH AT 20 MPH.

PEOPLE IN GADSDEN...JACKSON...HOLMES AND WASHINGTON COUNTIES...
INCLUDING THE CITIES OF CHATTAHOOCHEE...MARIANNA...QUINCY AND
CHIPLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Local storm report, Jun 28, 8:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EDT SUN JUN 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     CAPITOLA                30.45N 84.09W
06/28/2009                   LEON               FL   PUBLIC

            PSBL TORNADO. DAMAGE TO SHEDS AND POWER LINES AND TREES
            DOWN.

&&

LANIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:09 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Leon, Liberty, Wakulla51 min
Jun 28, 8:13 PM EDTFlash Flood WarningTAELeon92 min
Jun 28, 8:13 PM EDTSpecial Marine WarningTAE62 min
Jun 28, 8:15 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla60 min
Jun 28, 9:04 PM EDTSpecial Marine WarningTAE116 min
Jun 28, 11:03 PM EDTSpecial Marine WarningTAE57 min
Jun 29, 1:07 PM EDTSpecial Marine WarningTAE53 min
Jun 29, 1:24 PM EDTSpecial Marine WarningTAE66 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon47 min
Jun 29, 3:30 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon39 min
Jun 29, 4:19 PM EDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more13 hr
Jun 29, 5:36 PM EDTSpecial Marine WarningTAE54 min
Jun 29, 5:45 PM EDTSevere Thunderstorm WarningTAEBay, Gulf45 min
Jun 29, 6:20 PM EDTSpecial Marine WarningTAE85 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.